Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 4, 2012, 2:26 PM MDT for Kit Carson County, Colorado. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 2:26 PM MDT (20:26 UTC)
- Expired
- Jun 4, 2012, 3:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:42 PM MDT | HAIL 0.75 | 3 N Burlington, CO | |
| Jun 4, 2:50 PM MDT | HAIL 0.5 | 1 N Burlington, CO | |
| Jun 4, 3:03 PM MDT | HAIL 0.75 | Burlington, CO | |
| Jun 4, 3:15 PM MDT | HAIL 0.88 | Burlington, CO | |
| Jun 4, 3:28 PM MDT | HAIL 0.75 | 4 Sse Burlington, CO | ALSO REPORTED HEAVY RAIN WITH LIMITED VISIBILITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 2396 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402
WUUS53 KGLD 042026
SVRGLD
COC063-042130-
/O.NEW.KGLD.SV.W.0067.120604T2026Z-120604T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
226 PM MDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 330 PM MDT
* AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURLINGTON...AND WAS MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BETHUNE AND STRATTON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 417 AND 450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 181 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3956 10265 3957 10205 3924 10204 3920 10205
3922 10266
TIME...MOT...LOC 2027Z 095DEG 8KT 3935 10228
WIND...HAIL 60MPH 1.00IN
$$
JERRYK3 follow-up statements
504
WWUS53 KGLD 042044
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
244 PM MDT MON JUN 4 2012
COC063-042130-
/O.CON.KGLD.SV.W.0067.000000T0000Z-120604T2130Z/
KIT CARSON CO-
244 PM MDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIT CARSON COUNTY UNTIL 330 PM MDT...
AT 240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURLINGTON...AND WAS MOVING WEST AT 10 MPH.
TRAINED SPOTTERS REPORTED DIME SIZED HAIL 3 MILES NORTH OF
BURLINGTON AT 242 PM MDT.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...BETHUNE AND STRATTON.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 417 AND 450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 181 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3956 10265 3957 10205 3924 10204 3920 10205
3922 10266
TIME...MOT...LOC 2044Z 095DEG 8KT 3935 10226
WIND...HAIL 60MPH 1.00IN
$$
JERRYK684
WWUS53 KGLD 042118
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT MON JUN 4 2012
COC063-042130-
/O.CON.KGLD.SV.W.0067.000000T0000Z-120604T2130Z/
KIT CARSON CO-
318 PM MDT MON JUN 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KIT CARSON COUNTY UNTIL 330 PM MDT...
AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF BURLINGTON...AND WAS MOVING WEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON AND BETHUNE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 426 AND 450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 181 AND 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3943 10240 3943 10205 3924 10204 3920 10205
3922 10254
TIME...MOT...LOC 2118Z 095DEG 8KT 3924 10222
WIND...HAIL 60MPH 1.00IN
$$
JERRYK261
WWUS53 KGLD 042129
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT MON JUN 4 2012
COC063-042139-
/O.EXP.KGLD.SV.W.0067.000000T0000Z-120604T2130Z/
KIT CARSON CO-
329 PM MDT MON JUN 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL KIT CARSON COUNTY
WILL EXPIRE AT 330 PM MDT/430 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3943 10240 3943 10205 3924 10204 3920 10205
3922 10254
TIME...MOT...LOC 2129Z 095DEG 8KT 3924 10225
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:01 PM MDT, 25 minutes earlier.
Area forecast discussion, Jun 4, 2:01 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 201 PM MDT MON JUN 4 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 201 PM MDT MON JUN 4 2012 WEAK UPPER FLOW AND RESULTING SHEAR UNDER THE RIDGE ALOFT WITH WARM DAYTIME TEMPERATURES AND A LACK OF INHIBITION WITH A FRONTAL BOUNDARY IN THE REGION WILL CONTRIBUTE TO THE DEVELOPMENT OF DIURNALLY DRIVEN THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. EXPECT HIGH BASED SLOW MOVING THUNDERSTORMS TO DEVELOP IN THE VICINITY OF THE FRONT AND OVER THE HIGHER TERRAIN OF COLORADO...LAST THROUGH THE EVENING...AND THEN DIMINISH DURING THE LATE EVENING. PRIMARY ADJUSTMENT TO OVERNIGHT TUESDAY WAS TO BUMP LOW UP A FEW DEGREES...ESPECIALLY ACROSS EASTERN PORTIONS OF THE FORECAST AREA...AS WARM SOUTHEASTERLY NEAR-SURFACE FLOW PATTERN IS MAINTAINED. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 201 PM MDT MON JUN 4 2012 BLOCKY MID/UPPER FLOW REGIME WITH RIDGING IN PLACE OVER THE CENTRAL HIGH PLAINS WILL CONTINUE INTO THE EARLY PART OF THE WEEKEND AT LEAST. A BROAD TROUGH WILL REMAIN ANCHORED ACROSS THE PACIFIC NORTHWEST RESULTING IN GENERALLY SOUTHWEST FLOW ALOFT ACROSS THE TRI-STATE REGION. A SERIES OF SHORTWAVE TROUGHS WILL MOVE THROUGH THE MEAN FLOW AND BRING PERIODIC CHANCES FOR PRECIP THROUGH FRIDAY. DEEP LAYER SHEAR WILL BE MEAGER...GENERALLY LESS THAN 25 KTS...THROUGH THURSDAY MORNING. A MORE VIGOROUS SHORTWAVE TROUGH WILL APPROACH THE REGION THURSDAY AFTERNOON AND COULD PROVIDE A MORE ORGANIZED POTENTIAL FOR CONVECTION. STRONGEST FORCING FOR ASCENT IS CURRENTLY PROGGED TO REMAIN NORTH OF THE FORECAST AREA SO NOT ANTICIPATING A WIDESPREAD SEVERE THREAT. HOWEVER...FEEL COMFORTABLE WITH CHANCE POPS FOR MUCH OF THE AREA THURSDAY AFTERNOON THROUGH EARLY FRIDAY. RIDGING BUILDS BACK ACROSS THE TRI-STATE REGION OVER THE WEEKEND WHICH ALL RESULT IN TEMPS ONCE AGAIN REACHING THE MID 90S FOR MUCH OF THE AREA BOTH SATURDAY AND SUNDAY. 04/12Z EC WOULD SUPPORT TEMPERATURES APPROACHING THE CENTURY MARK...ESPECIALLY ON SATURDAY. DID BUMP TEMPS A NOTCH OR TWO OVER GOING FORECAST BUT MAY NEED ADDITIONAL INCREASES IF TREND CONTINUES. A WEAK SURFACE TROUGH WILL PUSH THROUGH THE AREA ON SUNDAY WHICH WILL KNOCK TEMPS BACK A FEW DEGREES. TEMPS MONDAY WILL BE COOLER YET WITH READINGS CLOSER TO CLIMO IN THE MID TO UPPER 80S. WILL KEEP THIS PORTION OF THE FORECAST DRY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1219 PM MDT MON JUN 4 2012 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE VICINITY OF KGLD BETWEEN 22Z AND 04Z LATE THIS AFTERNOON AND EVENING. CLOUD COVER WILL INCREASE ALONG WITH CONVECTIVE DEVELOPMENT MAINLY SOUTHWEST OF A WEAK COLD FRONT POSITIONED ACROSS THE REGION...WITH DIURNALLY DRIVEN THUNDERSTORMS PRODUCING STRONG WIND GUSTS. STORMS ARE EXPECTED TO DIMINISH AFTER SUNSET WITH WINDS OTHERWISE REMAINING MAINLY LIGHT OUT OF THE SOUTH SOUTHEAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART/FOLTZ LONG TERM...FOLTZ AVIATION...LOCKHART
Hazardous weather outlook, Jun 4, 10:39 AM MDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT MON JUN 4 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1039 AM MDT MON JUN 4 2012 /1139 AM CDT MON JUN 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF COLORADO THIS AFTERNOON. STORMS WILL MOVE EAST ACROSS THE HIGH PLAINS THROUGH THIS EVENING AND WILL REMAIN MAINLY WEST OF A STRATTON NEBRASKA TO HILL CITY KANSAS LINE. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON AND EVENING THROUGH MUCH OF THE WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 4, 1:18 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
118 PM MDT MON JUN 4 2012
KSZ041-041945-
GREELEY-
118 PM MDT MON JUN 4 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF HORACE...MOVING NORTHWEST
AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3826 10205 3861 10205 3864 10204 3864 10203
3851 10168 3826 10168 3826 10204
TIME...MOT...LOC 1918Z 117DEG 12KT 3839 10200
LOCKHARTSpecial weather statement, Jun 4, 1:47 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT MON JUN 4 2012
COZ092-KSZ041-042045-
CHEYENNE COUNTY-GREELEY-
147 PM MDT MON JUN 4 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND
GREELEY COUNTY IN WEST CENTRAL KANSAS...
AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF HORACE...MOVING NORTHWEST
AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3826 10205 3861 10205 3861 10279 3900 10258
3874 10204 3870 10204 3870 10196 3854 10163
3826 10163
TIME...MOT...LOC 1947Z 114DEG 19KT 3833 10194
LOCKHARTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:40 PM MDT | Special Weather Statement | GLD | Kit Carson | 20 min |
| Jun 3, 6:43 PM MDT | Special Weather Statement | GLD | Phillips | 17 min |
| Jun 3, 7:00 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 7:13 PM MDT | Special Weather Statement | GLD | Phillips | 17 min |
| Jun 3, 7:15 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 7:29 PM MDT | Special Weather Statement | GLD | Yuma | 16 min |
| Jun 4, 1:47 PM MDT | Special Weather Statement | GLD | Cheyenne | 58 min |
| Jun 4, 2:39 PM MDT | Special Weather Statement | GLD | Cheyenne | 36 min |
| Jun 4, 3:30 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| Jun 4, 3:44 PM MDT | Flash Flood Warning | GLD | Kit Carson | 82 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.